Characterization of unstable periodic orbits in chaotic attractors and repellers

Ofer Biham*, Wolfgang Wenzel

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

122 Scopus citations


A numerical technique for the characterization of the chaotic regime of dissipative maps through unstable periodic orbits is presented. It is shown that although the maps are dissipative their trajectories can be derived from a Hamiltonian, which allows us to calculate unstable periodic orbits of arbitrary length finding all points to any desired accuracy. Applying the method to the Hénon map we found that in a previously unexplored region of parameter space the topological entropy exhibits plateaus on which it is constant while the dynamics is characterized by a strange repeller.

Original languageAmerican English
Pages (from-to)819-822
Number of pages4
JournalPhysical Review Letters
Issue number8
StatePublished - 1989
Externally publishedYes


Dive into the research topics of 'Characterization of unstable periodic orbits in chaotic attractors and repellers'. Together they form a unique fingerprint.

Cite this